Advertisement

Admission Control to an M/M/1 Queue with Partial Information

  • Eitan Altman
  • Tania Jiménez
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7984)

Abstract

We consider both cooperative as well as non-cooperative admission into an M/M/1 queue. The only information available is a signal that says whether the queue size is smaller than some L or not. We first compute the globally optimal and the Nash equilibrium stationary policy as a function of L. We compare the performance to that of full information on the queue size. We identify the L that optimizes the equilibrium performance.

Keywords

Optimal Policy Queue Length Admission Control Partial Information Queue Size 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Naor, P.: On the regulation of queueing size by levying tolls. Econometrica 37, 15–24 (1969)zbMATHCrossRefGoogle Scholar
  2. 2.
    Yechiali, U.: On optimal balking rules and toll charges in a GI|M|1 queueing process. Operations Research 19, 349–370 (1971)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Stidham, S., Weber, R.: Monotonic and insensitive optimal policies for control of queues with undiscounted costs. Operations Research 37, 611–625 (1989)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Stidham, S., Rajagopal, S., Kulkarni, V.G.: Optimal flow control of a stochastic fluid-flow system. IEEE Journal on Selected Areas in Communications 13, 1219–1228 (1995)CrossRefGoogle Scholar
  5. 5.
    Hsiao, M.T., Lazar, A.A.: Optimal decentralized flow control of Markovian queueing networks with multiple controllers. Performance Evaluation 13, 181–204 (1991)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Korilis, Y.A., Lazar, A.: On the existence of equilibria in noncooperative optimal flow control. Journal of the ACM 42(3), 584–613 (1995)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Altman, E., Shimkin, N.: Individual equilibrium and learning in processor sharing systems. Operations Research 46, 776–784 (1998)zbMATHCrossRefGoogle Scholar
  8. 8.
    Hordijk, A., Spieksma, F.: Constrained admission control to a queueing system. Advances in Applied Probability 21, 409–431 (1989)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Altman, E., Gaujal, B., Hordijk, A.: Admission control in stochastic event graphs. IEEE Automatic Control 45(5), 854–867 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Stidham, S.: Optimal control of admission to a queueing system. IEEE Transactions on Automatic Control 30, 705–713 (1985)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Spieksma, F.: Geometrically Ergodic Markov Chains and the Optimal Control of Queues. PhD thesis, Leiden University (1990)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Eitan Altman
    • 1
  • Tania Jiménez
    • 2
  1. 1.INRIASophia AntipolisFrance
  2. 2.LIA EA4128Avignon UniversityAvignonFrance

Personalised recommendations